The BS of my MS

I was diagnosed with Multiple Sclerosis April 11, 2006. It was a fairly quick diagnosis and there are days/weeks I can mostly ignore it. For those days I can't, this blog documents my journey.

Friday, January 12, 2007

My neuro called me today, thankfully. He said that my old lesions look to be cleared up for the most part, whatever that means. I think that means the activity in them has mostly subsided. They aren't perfectly cleared up, but mostly.

The downside is two new lesions that are there--in my frontal lobe and near my optic nerve. I had a bit trouble understanding him as he talks quickly and is from Tunisia so a language barrier/accent is hard to discern over the phone, but this likely is affecting my double vision.

So, he said this is not what we want to see from being on Rebif for 8 months. So, he said he wants me to start on Tysabri. He is mailing me information and then we will sit and talk about it. I assured him I have lots of questions.

About a week ago, I as A-OK. Then BOOM! All of this crap is developing. I had such faith in Rebif. Maybe I am too optimistic?

So, a couple of questions for some of you more seasoned people, or maybe not-so-seasoned people:
1. What questions should I ask him about Tysabri or the potential of me starting Tysabri? I know there is a risk of PML. Any other things I should ask about or consider?

2. How is a lesion on the frontal lobe affecting me? Any info? Or is there a site that says: If you have a lesion on your____ you will be affected with _____. If I read correctly, it might cause cognitive issues? (which since I am a PhD student, I cannot afford this; my brain is my career and one of the few things I have going for me!) Oh, I also see that depending on where in my frontal lobe the lesion is, it be causing motor problems. Maybe this is my foot-drop when I walk and get fatigued or the jumping in my legs? Better that than my brain!

4 Comments:

  • At 1:46 PM, Blogger Rogers Market said…

    Nice pages here. Great information. Will visit again and recommend.

     
  • At 8:40 AM, Blogger mdmhvonpa said…

    New lesions ... not good. Especially the one affecting the optic nerve ... are you considering a steroid treatment?

     
  • At 9:44 PM, Blogger Jaime said…

    Has he discussed any other treatments yet? Tysabri is a new medication and although there has been success with some, there is a HUGE risk as well. You are young and otherwise healthy aren't you? If I were you I would look at all of my options...but that is just me. My personal opinion of Tysabri is that is a great drug to use if you have failed on the others....you have only been on Rebif, there are others out there to try.

    It is good news that your previous lesions have cleared, bad that you have new lesions. The thing is that all of us with MS are like a Christmas trees...we have lights that go off and on all the time. It depends on the day and how we are doing on that day on what lights show up. If you are having problems with your eyes (ON) you should talk to your doctor about steroids. Granted they are not fun, but they will help.

    I wish you the very best and hope that everything goes well for you. Please take care of yourself. If you need anything, please feel free to contact me.

    Jaime

     
  • At 5:30 PM, Anonymous Anonymous said…

    People think doctors r Gods. They can do only do so much and then it is out of their hands and in2 urs.I understand that ur scared but try to always have a postive outlook on things.I have a different outlook on things. Never say (WHAT IF OR I SHOULD HAVE DONE THIS)IF YOU SAY IT WILL NOT BE THIS OR IT WILL NOT AFFECT WHAT I WANT TO DO IN LIFE THEN IT WONT. I WILL PRAYTOMOTHER EARTH AND MY HIGHER POWER 4 U.
    BLESS BE

     

Post a Comment

<< Home